• Cooper got his lepo vaccine and lyme today and he is breathing heavily and whimpering. This is his second set of shots and the first time this is happening, Should I be concerned?

    Hi Susanne,
    If this has continued, I recommend that you take him into see a veterinarian as soon as possible if you have not already done so. The heavy breathing is concerning as it can be a sign of a serious reaction to the vaccines. The vaccines can cause some pain at the site of the injection and they may also make him a little lethargic. These signs usually resolve within 24 hours. If they last longer than that, you need to talk to your vet about this. The treatment that he needs, if this has continued, will depend on the cause of the symptoms. The more serious reaction will be treated differently than the local reaction.


Need more information or advice?

Contact your nearest Banfield Pet Hospital to schedule an appointment today.

Tags

Vaccinations

Ask a Vet Archive

When it comes to your pet's health, there's no such thing as a dumb question. Search questions real clients have submitted to our popular Ask a Vet Q&A series, and then submit a question of your own.